× Copyright Disclaimer Privacy Policy Author Guidelines Current Issue Archive Publishing Ethics Join As Reviewer Advertise Submit Article Abstracting And Indexing Editorial Board Contact Editor-in-Chief Scope of the Journal About the Journal Open access policy


JAPER is indexed in SCOPUS

Views: 1788 Downloads: 215

Isoniazid-induced hepatic injury: a case report and its mechanism of liver injury


, , ,

Abstract

One of the most frequently used anti-tubercular medications, isoniazid, commonly referred to as Isonicotinic acid hydrazide, is an antibiotic for the treatment of tuberculosis (TB). A prodrug called isoniazid inhibits mycobacterial cellular structures from developing. Isoniazid activation necessitates the presence of KatG, a bacterial catalase-peroxidase enzyme present in Mycobacterium tuberculosis. Since the liver plays a significant role in the metabolism and detoxification of drugs, it is subsequently susceptible to damage. Hepatotoxicity caused by anti-TB medicines has been documented in 5–28 % of patients who have been treated with anti-TB drugs. In this case, pulmonary tuberculosis was detected in the 43-year-old patient, who was started on ATT category I treatment one month. After a few days, his liver parameters were elevated. Assessment of ADR was revealed by the dechallenging of drugs viz., Ethambutol, Pyrazinamide, Rifampicin, and Isoniazid. When it was discovered that isoniazid caused hepatotoxicity, the drug was withdrawn and the patient was prescribed a RESO regimen. The Naranjo probability scale was utilized to assess the adverse drug effects, and the resultant score “probable” most likely indicated that anti-TB medicines induce hepatotoxicity. This article talks about a case of hepatotoxicity caused by isoniazid, how it was treated, and why the anti-tuberculosis treatment plan had to be changed.


How to cite this article:
Vancouver
Selvaraj H, Dhamothrasamy K, Duraisamy K, Dhanasekaran M. Isoniazid-induced hepatic injury: a case report and its mechanism of liver injury. J Adv Pharm Educ Res. 2022;12(4):1-5. https://doi.org/10.51847/hjao9qjB8t
APA
Selvaraj, H., Dhamothrasamy, K., Duraisamy, K., & Dhanasekaran, M. (2022). Isoniazid-induced hepatic injury: a case report and its mechanism of liver injury. Journal of Advanced Pharmacy Education and Research, 12(4), 1-5. https://doi.org/10.51847/hjao9qjB8t
Citation Formats:


Contact SPER Publications


SPER Publications and Solutions Pvt. Ltd.

HD - 236,
Near The Shri Ram Millenium School,
Sector 135,
Noida-Greater Noida Expressway,
Noida-201301 [Delhi-NCR] India